본문 바로가기
KERD
논문KCI 등재

Dystonia in an Adolescent on Risperidone Following the Discontinuation of Methylphenidate: A Case Report

2

조회

0

다운로드

1

인용

0

참고문헌

키워드

초록

Attention-deficit/hyperactivity disorder (ADHD) is a neurodevelopmental disorder with common comorbidities that include oppositional defiant disorder, conduct disorder, anxiety disorder, and affective disorders. Because of these comorbidities, drug combination treatments and drug-drug interactions are becoming increasingly more frequent. The present case report describes an acute dystonic reaction following the abrupt discontinuation of methylphenidate from a drug regimen with risperidone. The patient experienced acute dystonic reactions on three separate occasions when he forgot to take his methylphenidate medication. The present report informs clinicians about the possible side effects, such as dystonia, when psychostimulant and antipsychotic drug combinations are altered and suggests that the abrupt cessation of stimulants may lead to the development of movement disorders. Therefore, appropriate care is necessary when changing the dose of a drug or abruptly discontinuing a drug from a combination of psychostimulants and antipsychotics.

Abstract

Attention-deficit/hyperactivity disorder (ADHD) is a neurodevelopmental disorder with common comorbidities that include oppositional defiant disorder, conduct disorder, anxiety disorder, and affective disorders. Because of these comorbidities, drug combination treatments and drug-drug interactions are becoming increasingly more frequent. The present case report describes an acute dystonic reaction following the abrupt discontinuation of methylphenidate from a drug regimen with risperidone. The patient experienced acute dystonic reactions on three separate occasions when he forgot to take his methylphenidate medication. The present report informs clinicians about the possible side effects, such as dystonia, when psychostimulant and antipsychotic drug combinations are altered and suggests that the abrupt cessation of stimulants may lead to the development of movement disorders. Therefore, appropriate care is necessary when changing the dose of a drug or abruptly discontinuing a drug from a combination of psychostimulants and antipsychotics.

참고문헌 (16)

  1. Tsang K., "Drug-induced movement disorders", Med Bull, 13, pp.4~5 (2008)
  2. McLaren JL., "Aripiprazole induced acute dystonia after discontinuation of a stimulant medication", J Clin Psychopharmacol, 30, pp.77~78 (2010)
  3. Rodnitzky RL., "Emergency neurology", pp.259~283 (2012), Springer Science Business Media
  4. Findling RL., "Evolution of the treatment of attentiondeficit", hyperactivity disorder in children : a review, 2008, pp.30, 942~957
  5. Silvestri S., "Increased dopamine D2 receptor binding after long-term treatment with antipsychotics in humans : a clinical PET study", Psychopharmacology(Berl), 152, pp.174~180 (2000)
  6. Sabuncuoglu O., "Risperidone-to-methylphenidate switch reaction in children : three cases", J Psychopharmacol, 21, pp.216~219 (2007)
  7. Aman MG., "Risperidone effects in the presence", absence of psychostimulant medicine in children with ADHD, other disruptive behavior disorders, and subaverage IQ, 2004, pp.14, 243~254
  8. Findling RL., "Dosing of atypical antipsychotics in children and adolescents", Primary Care Companion J Clin Psychiatry, 5(Suppl 6), pp.10~13 (2003)
  9. Benjamin E., "Stimulant-atypical antipsychotic interaction and acute dystonia", J Am Acad Child Adolesc Psychiatry, 44, pp.510~512 (2005)
  10. Keshen A., "Acute dystonic reaction in an adolescent on risperidone when a concomitant stimulant medication is discontinued", J Child Adolesc Psychopharmacol, 17, pp.867~870 (2007)
  11. Levine JB., "Dystonia with combined antipsychotic and stimulant treatment", J Am Acad Child Adolesc Psychiatry, 46, pp.665~666 (2007)
  12. Porrino LJ., "Different patterns of local brain energy metabolism associated with high and low doses of methylphenidate. Relevance to its action in hyperactive children", Biol Psychiatry, 22, pp.126~138 (1987)
  13. Işık E., "Güncel Temel ve Klinik Psikofarmakoloji", pp.107~122 (2008), Golden Medya
  14. Shen YC., "Amphetamine as a risk factor for aripiprazoleinduced acute dystonia", Prog Neuropsychopharmacol Biol Psychiatry, 32, pp.1756~1757 (2008)
  15. Duggal HS., "Cocaine use as a risk factor for ziprasidoneinduced acute dystonia", Gen Hosp Psychiatry, 29, pp.278~279 (2007)
  16. Sharp BW., "Cmap ADHD and comorbid aggression algorithm", J Am Acad Child Adolesc Psychiatry, 46, pp.1~ (2007)

관련 논문AI추천

A Rare Phenomenon, Recurrent Acute Dystonia after Withdrawal of ‘Methylphenidate-immediate Release Form’: A Pediatric Case with ADHDAyşegül Efe, Deniz Yükse, Merve Cura, Meryem Kaşak, Sevde Seçer, Yusuf Öztürk대한정신약물학회 · Clinical Psychopharmacology and Neuroscience2024 · 제22권 제3호Acute Dystonia Following a Switch in Treatment from Atomoxetine to Low-dose AripiprazoleBurge Kabukcu Basay, Ömer Başay, Önder Öztürk, Zeki Yüncü대한정신약물학회 · Clinical Psychopharmacology and Neuroscience2016 · 제14권 제2호Hiccup Due to Aripiprazole Plus Methylphenidate Treatment in an Adolescent with Attention Deficit and Hyperactivity Disorder and Conduct Disorder: A Case ReportAli Evren Tufan, Gulen Guler, Meryem Ozlem Kutuk, Ozgur Kutuk대한정신약물학회 · Clinical Psychopharmacology and Neuroscience2017 · 제15권 제4호Methylphenidate-induced Exacerbation of Chorea in a Child Resolved with Switching to AtomoxetineCemre Yaşöz, Nazan Ekinci, Ozalp Ekinci, Özge İpek Doğan, Selin Ayşe İpek Baş대한정신약물학회 · Clinical Psychopharmacology and Neuroscience2020 · 제18권 제2호Rhabdomyolysis and Neuroleptic Malignant Syndrome Associated with Very Low-dose Antipsychotics in Children and AdolescentJong-Il Park, Tae-Won Park대한정신약물학회 · Clinical Psychopharmacology and Neuroscience2019 · 제17권 제3호Aripiprazole in ADHD with Tic Disorder and in ADHD with Tourette Disorder: Two Case Reports김현우, 박태원, 백기청, 임명호, Jin Kyung Kang대한정신약물학회 · Clinical Psychopharmacology and Neuroscience2007 · 제5권 제2호

이 간행물의 다른 논문 (13건)